Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Birmingham, AL

March 31, 2015Bibb County, Chilton County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2015, 6:32 PM CDT for Bibb County, Chilton County, Shelby County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 6:32 PM CDT (23:32 UTC)
Expired
Mar 31, 2015, 7:30 PM CDT
In force
58 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bibb County, AL, Chilton County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WUUS54 KBMX 312332
SVRBMX
ALC007-021-117-010030-
/O.NEW.KBMX.SV.W.0036.150331T2332Z-150401T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BIBB COUNTY IN CENTRAL ALABAMA...
  SOUTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
  NORTHEASTERN CHILTON COUNTY IN CENTRAL ALABAMA...

* UNTIL 730 PM CDT

* AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRIERFIELD
  IRONWORKS PARK...OR NEAR MONTEVALLO...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CALERA...CLANTON...MONTEVALLO...COLUMBIANA...JEMISON...THORSBY...
  WILTON...UNIVERSITY OF MONTEVALLO...BRIERFIELD IRONWORKS PARK...
  ASHBY...LAY LAKE...MITCHELL LAKE...LAY LAKE DAM...GAP OF THE
  MOUNTAIN...AMERICAN VILLAGE...HIGGINS FERRY PARK...SHELBY...
  RANDOLPH...CAMPBELL AND LOMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3314 8703 3315 8648 3312 8646 3309 8651
      3306 8651 3306 8652 3301 8652 3298 8651
      3293 8652 3291 8649 3287 8648 3285 8644
      3283 8646 3292 8706
TIME...MOT...LOC 2332Z 274DEG 27KT 3305 8694 

HAIL...1.00IN
WIND...60MPH
 
$$

56
3 follow-up statements
002 
WWUS54 KBMX 312355
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT TUE MAR 31 2015

ALC007-021-117-010030-
/O.CON.KBMX.SV.W.0036.000000T0000Z-150401T0030Z/
BIBB AL-SHELBY AL-CHILTON AL-
655 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN BIBB...SOUTHERN SHELBY AND NORTHEASTERN CHILTON
COUNTIES...

AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALERA... 
MOVING EAST AT 30 MPH. ANOTHER STORM ACROSS WESTERN BIBB COUNTY WILL 
MOVE INTO THIS SAME WARNING...AND HAVE ADDITIONAL HAIL AND WIND 
DAMAGE THREATS ACROSS EASTERN BIBB COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...MONTEVALLO...COLUMBIANA...JEMISON...THORSBY...
WILTON...UNIVERSITY OF MONTEVALLO...BRIERFIELD IRONWORKS PARK...
ASHBY...LAY LAKE...MITCHELL LAKE...LAY LAKE DAM...GAP OF THE
MOUNTAIN...AMERICAN VILLAGE...HIGGINS FERRY PARK...SHELBY...
RANDOLPH...CAMPBELL AND LOMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3314 8703 3315 8648 3312 8646 3309 8651
      3306 8651 3306 8652 3301 8652 3298 8651
      3293 8652 3291 8649 3287 8648 3285 8644
      3283 8646 3292 8706
TIME...MOT...LOC 2350Z 274DEG 27KT 3304 8677 

HAIL...1.00IN
WIND...60MPH
 
$$

56
200 
WWUS54 KBMX 010013
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT TUE MAR 31 2015

ALC007-117-010021-
/O.CAN.KBMX.SV.W.0036.000000T0000Z-150401T0030Z/
BIBB AL-SHELBY AL-
713 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIBB AND SOUTHERN
SHELBY COUNTIES IS CANCELLED...HOWEVER...ANOTHER SEVERE THUNDERSTORM 
WARNING REMAINS IN EFFECT FOR ADDITIONAL STORMS MOVING ACROSS 
CENTRAL BIBB COUNTY.
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. ONCE 
AGAIN...ANOTHER SEVERE THUNDERSTORM WARNING CONTINUES TO BE IN 
EFFECT FOR ADDITIONAL STORMS MOVING ACROSS THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN ALABAMA.

LAT...LON 3292 8684 3301 8682 3306 8680 3307 8662
      3306 8662 3302 8656 3302 8652 3293 8652
      3291 8649 3287 8648 3284 8646
TIME...MOT...LOC 0011Z 274DEG 27KT 3303 8658 

$$

ALC021-010030-
/O.CON.KBMX.SV.W.0036.000000T0000Z-150401T0030Z/
CHILTON AL-
713 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN CHILTON COUNTY...

AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAY LAKE...OR
9 MILES SOUTHWEST OF TALLADEGA SPRINGS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...MITCHELL LAKE...
LAY LAKE...MINOOKA PARK...I 65 REST AREA AND WAXAHATCHEE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3292 8684 3301 8682 3306 8680 3307 8662
      3306 8662 3302 8656 3302 8652 3293 8652
      3291 8649 3287 8648 3284 8646
TIME...MOT...LOC 0011Z 274DEG 27KT 3303 8658 

HAIL...1.00IN
WIND...60MPH
 
$$

56
208 
WWUS54 KBMX 010023
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT TUE MAR 31 2015

ALC021-010032-
/O.EXP.KBMX.SV.W.0036.000000T0000Z-150401T0030Z/
CHILTON AL-
723 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHILTON COUNTY
WILL EXPIRE AT 730 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN ALABAMA.

LAT...LON 3292 8684 3301 8682 3306 8680 3307 8662
      3306 8662 3302 8656 3302 8652 3293 8652
      3291 8649 3287 8648 3284 8646
TIME...MOT...LOC 0018Z 274DEG 27KT 3303 8658 

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:22 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 31, 6:22 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CDT TUE MAR 31 2015

.DISCUSSION...

QUITE AN ACTIVE AFTERNOON OUT THERE AS THE MAIN WARM FRONT HAS
LIFTED WELL NORTH OF THE AREA...WITH A FEW FAIRLY DISTINCTIVE
BOUNDARIES SLIDING THROUGHOUT THE AREA. MAIN FOCUS WITH THE
FORECAST REMAINS SEVERE WEATHER AND ISOLATED TO SCATTERED SEVERE
STORMS. CURRENT SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
10 PM.

ACROSS THE NORTHERN PORTIONS OF THE WATCH...STORMS MAY BECOME
SOMEWHAT ELEVATED AS BOUNDARY LAYER INHIBITION INCREASES AS
NOCTURNAL COOLING ENSUES. THIS WILL RESULT IN A DIMINISHING WIND
THREAT BUT...STEEP MIDLEVEL LAPSE RATES AND SUFFICIENT INSTABILITY
WILL ALLOW FOR A CONTINUED HAIL THREAT THROUGH ABOUT 02Z-03Z FROM
TCL AND BHM IN AL...EAST/SOUTHEAST TOWARD FFC AND MCN IN GA.

OVERALL ACTIVE PATTERN REMAINS POSSIBLE THROUGH THE REST OF THE
WEEK WITH A CLEARING COLD FRONT ON FRIDAY..THAT MAY RESULT IN A
DRY WEEKEND. SEE PREVIOUS AFD FOR MORE INFORMATION ON THE EXTENDED
FORECAST.

16

&&

.AVIATION...
18Z TAF DISCUSSION.

WARM FRONT CURRENTLY LIFTING NORTH OF BHM AND EET...APCHG ASN AND
ANB. BNDRY WILL ACT AS TRIGGER/FOCUS FOR AFTERNOON CONVECTION WITH
MOIST AND UNSTABLE AIR TO THE SOUTH AND COLD AIR ALOFT. TIMING OF
CONVECTION IS PROBLEMATIC AT THIS TIME...AND CONTINUED PREVIOUS
TIMING AND WILL ADJUST AS THE SITUATION EVOLVES. MGM/TOI MAY SEE A
FEW VCSH...HOWEVER MAIN ACTIVITY WILL REMAIN NORTH. CIGS OUTSIDE
OF TSTMS SHOULD REMAIN VFR...WITH TYPICAL REDUCTIONS DURING ANY
TSTM ACTIVITY AT/NEAR TAF SITES. EXPECT ACTIVITY TO DIMINISH
THROUGH THE EVENING HOURS. GOOD CHANCE OF FOG/LOW CLOUDS WILL
RETURN AT MGM LATE TONIGHT...UNTIL AFTER SUNRISE.

JD/02

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  76  56  77  58 /  70  20  30  50  30
ANNISTON    51  77  56  78  58 /  70  20  30  50  20
BIRMINGHAM  54  79  59  80  60 /  70  30  30  50  20
TUSCALOOSA  58  80  60  82  62 /  60  30  30  50  20
CALERA      57  79  59  80  60 /  60  30  30  50  20
AUBURN      56  79  57  79  58 /  70  30  30  30  10
MONTGOMERY  59  81  59  83  59 /  50  30  30  30  10
TROY        60  81  58  82  57 /  50  40  30  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 3:19 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT TUE MAR 31 2015

ALZ011>015-017>050-012330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
319 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL BUT SOUTHWESTERN
PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING...UNTIL 9PM
...GENERALLY ALONG AND NORTHEAST OF A LINE FROM MILLPORT TO
CENTREVILLE TO TROY. THE THREATS WILL BE LARGE HAIL AND WIND GUSTS
UP TO 60 MPH. SEE THE SEVERE THUNDERSTORM WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON
ACROSS ALL OF CENTRAL ALABAMA. THE LIKELIHOOD OF SOMETHING SEVERE
IS LESS THAN ON TUESDAY...BUT NONETHELESS...QUARTER SIZE HAIL AND
WIND GUSTS UP TO 60 MPH MAY OCCUR. THESE STORMS WILL ALSO DEVELOP
IN THE VICINITY OF A QUASI STATIONARY FRONT.

ANOTHER SHOT AT SEVERE STORMS COMES ON FRIDAY AFTERNOON AND EVENING
AS A COLD FRONT PUSHES THROUGH THE REGION. ONCE AGAIN...THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY...WEDNESDAY...AND AGAIN FRIDAY.

In the hours before

Local storm report, Mar 31, 6:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             3 ENE ROANOKE           33.16N 85.33W
03/31/2015  E1.00 INCH       RANDOLPH           AL   PUBLIC

            ALONG COUNTY 665 BETWEEN AL 22 AND COUNTY 16

&&

DAVIS
Local storm report, Mar 31, 6:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             1 W LAKE LURLEEN STATE  33.30N 87.70W
03/31/2015  E1.00 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

&&

DAVIS
Local storm report, Mar 31, 6:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             COKER                   33.25N 87.69W
03/31/2015  E1.75 INCH       TUSCALOOSA         AL   FIRE DEPT/RESCUE

&&

DAVIS
Local storm report, Mar 31, 6:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             4 W HOLT                33.25N 87.58W
03/31/2015  E1.00 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

&&

DAVIS
Local storm report, Mar 31, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             NORTHPORT               33.24N 87.59W
03/31/2015  E1.75 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            NUMEROUS REPORTS OF QUARTER TO GOLF BALL SIZE HAIL IN
            NORTHPORT

&&

DAVIS
Special weather statement, Mar 31, 6:30 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CDT TUE MAR 31 2015

ALZ028-029-037-038-010000-
TALLAPOOSA AL-RANDOLPH AL-CHAMBERS AL-CLAY AL-
630 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH...
NORTHWESTERN CHAMBERS...NORTHEASTERN TALLAPOOSA AND SOUTHEASTERN CLAY
COUNTIES UNTIL 700 PM CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDVILLE...OR 8 MILES SOUTH OF ASHLAND...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...NEW SITE...GOLDVILLE...MALONE...DAVISTON...MOTLEY AND
MELLOW VALLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3307 8593 3325 8590 3324 8558 3300 8560
TIME...MOT...LOC 2329Z 277DEG 34KT 3316 8583

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:25 AM CDTDense Fog AdvisoryBMXBarbour, Bullock, Macon, Pike, Russell3 hr
Mar 31, 1:30 PM CDTSpecial Weather StatementBMXWalker30 min
Mar 31, 1:51 PM CDTSpecial Weather StatementBMXBlount39 min
Mar 31, 2:30 PM CDTSevere Thunderstorm WarningBMXBlount45 min
Mar 31, 2:56 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion34 min
Mar 31, 3:06 PM CDTSevere Thunderstorm WarningBMXEtowah39 min
Mar 31, 3:30 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston60 min
Mar 31, 3:57 PM CDTSevere Thunderstorm WarningBMXBlount33 min
Mar 31, 4:08 PM CDTSevere Thunderstorm WarningBMXTalladega37 min
Mar 31, 4:13 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair32 min
Mar 31, 4:25 PM CDTSevere Thunderstorm WarningBMXClay, Talladega50 min
Mar 31, 4:26 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens49 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningBMXWinston16 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningBMXCalhoun31 min
Mar 31, 4:36 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne, Talladega24 min
Mar 31, 4:41 PM CDTSevere Thunderstorm WarningBMXCleburne34 min
Mar 31, 4:51 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa54 min
Mar 31, 4:53 PM CDTSevere Thunderstorm WarningBMXEtowah22 min
Mar 31, 5:00 PM CDTSevere Thunderstorm WarningBMXCleburne45 min
Mar 31, 5:10 PM CDTSevere Thunderstorm WarningBMXRandolph50 min
Mar 31, 5:17 PM CDTSevere Thunderstorm WarningBMXCalhoun28 min
Mar 31, 5:19 PM CDTSevere Thunderstorm WarningBMXBlount26 min
Mar 31, 5:26 PM CDTSevere Thunderstorm WarningBMXRandolph34 min
Mar 31, 5:26 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningBMXEtowah56 min
Mar 31, 5:42 PM CDTSevere Thunderstorm WarningBMXFayette33 min
Mar 31, 5:55 PM CDTSevere Thunderstorm WarningBMXBlount35 min
Mar 31, 6:07 PM CDTSevere Thunderstorm WarningBMXFayette, Walker38 min
Mar 31, 6:08 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa52 min
Mar 31, 6:30 PM CDTSpecial Weather StatementBMXClay30 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby48 min
Mar 31, 6:44 PM CDTSevere Thunderstorm WarningBMXWalker36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.